Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 126, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 18, 2012, 1:18 PM EDT for Ashland County, Holmes County, Wayne County, Ohio. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 1:18 PM EDT (17:18 UTC)
- Expired
- Jul 18, 2012, 2:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Holmes County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 79 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 1:50 PM EDT | HAIL 0.75 | Mohicanville, OH | |
| Jul 18, 1:53 PM EDT | TSTM WND DMG | 6 Se Millersburg, OH | SEVERAL LARGE BRANCHES DOWN NEAR BECKS MILLS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672
WUUS51 KCLE 181718
SVRCLE
OHC005-075-169-181800-
/O.NEW.KCLE.SV.W.0126.120718T1718Z-120718T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
118 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLAND COUNTY IN NORTH CENTRAL OHIO
HOLMES COUNTY IN NORTHEAST OHIO
WAYNE COUNTY IN NORTHEAST OHIO
* UNTIL 200 PM EDT
* AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF LOUDONVILLE...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOOSTER...
RITTMAN...
SHREVE...
HOLMESVILLE...
MILLERSBURG...
KILLBUCK...
BERLIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY!
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4045 8218 4057 8218 4056 8234 4072 8234
4073 8238 4081 8239 4082 8242 4106 8243
4106 8218 4099 8217 4098 8165 4064 8165
4063 8166 4044 8167
TIME...MOT...LOC 1717Z 307DEG 6KT 4068 8214
$$
SJAMISON1 follow-up statement
302
WWUS51 KCLE 181756
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
156 PM EDT WED JUL 18 2012
OHC005-075-169-181806-
/O.EXP.KCLE.SV.W.0126.000000T0000Z-120718T1800Z/
ASHLAND OH-HOLMES OH-WAYNE OH-
156 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE...HOLMES AND ASHLAND
COUNTIES EXPIRES AT 200 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN OHIO.
LAT...LON 4045 8218 4057 8218 4056 8234 4072 8234
4073 8238 4081 8239 4082 8242 4106 8243
4106 8218 4099 8217 4098 8165 4064 8165
4063 8166 4044 8167
TIME...MOT...LOC 1756Z 307DEG 6KT 4064 8207
$$
SJAMISONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:00 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 18, 1:00 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 100 PM EDT WED JUL 18 2012 .SYNOPSIS... A COLD FRONT OVER LOWER MICHIGAN WILL MOVE SOUTHEAST ACROSS THE AREA LATER TODAY AND THEN BECOME STATIONARY ACROSS CENTRAL OHIO TONIGHT AND THURSDAY. THE FRONT WILL REACH THE OHIO RIVER LATE THURSDAY NIGHT. HIGH PRESSURE OVER CENTRAL CANADA WILL SLOWLY BUILD TOWARD THE REGION THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CONVECTION STARTING TO DEVELOP. SLIGHTLY FURTHER NORTH THAN EARLIER THOUGHT. LIKELY ALONG AN OUTFLOW BOUNDARY FROM EARLY SHOWERS/THUNDERSTORMS NORTH OF THE LAKE THIS MORNING. A FEW LOCATIONS ACROSS THE SOUTH MAY BRIEFLY TOUCH HEAT ADVISORY CONDITIONS BUT CLOUD COVER IS ON THE INCREASE AND BELIEVE THE THUNDERSTORMS WILL COOL THINGS QUICKLY. PREVIOUS DISCUSSION... CHALLENGING THUNDERSTORM FORECAST FOR THE AFTERNOON. SOME OF THE STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. STRONG WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. SEVERAL FEATURES TO WATCH THROUGH THE DAY. CURRENT CONVECTION OVER CENTRAL MICHIGAN TO EASTERN LAKE ERIE HAVE DEVELOPED NEAR THE 850MB BOUNDARY. THIS BOUNDARY WILL SLOWLY SAG SOUTHWARD THROUGH THE DAY. THIS SHOULD BRING ADDITIONAL CLOUD COVER SOUTHWARD INTO AT LEAST THE NORTHERN HALF OF THE REGION WHICH SHOULD KEEP THIS REGION FROM REACH HEAT ADVISORY CRITERIA. THE OTHER 2 FEATURES TO WATCH AREA RIPPLE OF LOW PRESSURE ALONG THE FRONT THAT HAS MOVED INTO NW OHIO. YOU CAN ALSO SEE THIS RIPPLE IN THE WATER VAPOR IMAGERY. THIS FEATURE AND THE PROXIMITY OF A WEAK FRONT/OUTFLOW HAVE BEEN ENOUGH TO GENERATE CONVECTION OVER SW MICHIGAN. BELIEVE IT WILL FURTHER ASSIST WITH THE DEVELOPMENT OF THUNDERSTORMS ALONG THE BOUNDARY AS IT MOVES FURTHER EAST. THE SURFACE BOUNDARY AS OF 14Z WAS LOCATED NEAR A KJHW TO SOUTH OF KCLE TO THE VICINITY OF KTOL. BELIEVE MOST OF THE SEVERE CONVECTION WILL DEVELOP NEAR AND SOUTH OF THIS BOUNDARY. HOWEVER AS NOTED ABOVE THE 850 MB BOUNDARY IS STILL NORTH OF THE REGION SO CANT RULE OUT STRONG TO SEVERE NORTH OF THE SURFACE BOUNDARY. WE HAVE PLACED THE BEST CHANCES OF THUNDERSTORMS ACROSS THE SOUTHERN HALF OF THE REGION. WILL CONTINUE TO MONITOR THE EXTREME SOUTHERN PORTION OF THE COUNTY WARNING AREA FOR POSSIBLE HEAT ADVISORY CRITERIA. IT WILL LIKELY GET CLOSE. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... EXPECTING THE THREAT OF THUNDERSTORMS TO DECREASE QUICKLY FROM THE NORTH THIS EVENING. THURSDAY IS A TOUGH FORECAST. THE NAM KEEPS THE FRONT VERY CLOSE TO THE REGION AND IF THAT IS CORRECT THAT WOULD MEAN A LOT OF SHOWERS AND THUNDERSTORMS ACROSS THE WHOLE FORECAST AREA. GOING MORE WITH THE GFS AND ECMWF AND WILL KEEP THE HIGHS POPS ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA. AS THE FRONT SAGS SOUTH THURSDAY NIGHT THE THREAT OF THUNDERSTORMS WILL DECREASE FROM NORTH TO SOUTH. FRIDAY INTO SATURDAY NIGHT WILL BE DRY AS HIGH PRESSURE BUILDS IN FROM CANADA. USED A BLEND OF GUIDANCE FOR THE TEMPERATURE FORECAST. && .LONG TERM /SUNDAY THROUGH TUESDAY/... HIGH PRESSURE OVER THE OHIO VALLEY WILL KEEP SUNDAY QUIET. A FRONTAL BOUNDARY WILL BE LURKING ACROSS THE CENTRAL LAKES...BUT TIMING THIS INTO OUR AREA IS STILL DIFFICULT. WILL STICK WITH THE PREVIOUS FORECAST AND HAVE CHANCE POPS FOR MONDAY. TEMPERATURES WILL BE WARMING INTO THE UPPER 80S/NEAR 90 FOR SUN-MON. IF FRONT COMES THROUGH OR IS NEARBY STILL WITH CLOUD COVER...EXPECTING SLIGHTLY COOLER TUE. HIGH PRESSURE WILL BE NORTH OF THE AREA. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SLOW MOVING COLD FRONT LOOKS TO BE NEAR A FDY TO YNG LINE. AFTERNOON CONVECTION SHOULD FIRE UP ALONG AND NEAR THE BOUNDARY SO WILL FOCUS TSRA THREAT FOR SOUTHERN 4 TAF SITES. STILL NOT SURE WHETHER ACTIVITY IN LOWER MI WILL MAKE IT SE ACROSS LERI TO POSSIBLY AFFECT CLE BUT LEANING TOWARD THIS NOT HAPPENING. MOST CONVECTION SHOULD SHIFT SOUTH OF TAF SITES TOWARD SUNSET. LIGHT WINDS AND LEFTOVER LOW LEVEL MOISTURE SHOULD LEAD TO FOG FORMATION. LEFTOVER HIGHER CLOUDS SHOULD HELP TO KEEP FOG FROM GETTING DENSE IN MOST PLACES SO LEANING TOWARD JUST MVFR OR HIGH END IFR FOG. FOG SHOULD DISSIPATE BY LATE THU MORNING. MODELS CONTINUE TO BRING ANOTHER WAVE OF CONVECTION ESE INTO THE AREA THU BUT BEST THREAT STILL APPEARS TO BE OVER W HALF OF THE AREA WHERE AIRMASS REMAINS MORE SUPPORTIVE. .OUTLOOK...A CHANCE OF NON-VFR THURSDAY AFTERNOON...MAINLY SW PART OF AREA. LOCAL NON VFR POSSIBLE AGAIN BY LATE MONDAY. && .MARINE... COLD FRONT SINKING SOUTH ACROSS THE LAKE THIS MORNING. SOME SHOWERS/TS ASSOCIATED WITH IT...BUT MOST OF THE ACTIVITY WILL BE INLAND. WINDS WILL BE LIGHT FROM THE NORTH AFTER THE FRONT. HIGH PRESSURE BUILDS ACROSS ONTARIO FOR THU-FRI...SHIFTING EAST SAT/SUN. THIS WILL PRODUCE A PERIOD OF NORTHEAST FLOW. THIS PERSISTENT FLOW DOWN THE LENGTH OF THE LAKE WILL LIKELY MAKE THE ISLANDS A LITTLE CHOPPY. WILL GO WITH AN AVERAGE OF 4 FOOTERS...A SMALL CRAFT ADV MAY BE NEEDED THU/FRI. COULD DEFINITELY SEE 15 KNOTS...POSSIBLY UPWARDS OF 20 KNOTS. BY SATURDAY WINDS RELAX AND BY SUNDAY SHIFT TO COME OUT OF THE SOUTH. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...MULLEN SHORT TERM...KIELTYKA LONG TERM...OUDEMAN AVIATION...ADAMS MARINE...OUDEMAN
Hazardous weather outlook, Jul 18, 1:17 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 117 PM EDT WED JUL 18 2012 LEZ061-142>149-162>169-OHZ003-006>014-089-PAZ001>003-191730- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 117 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A WEAKENING COLD FRONT COMBINED WITH SOME UPPER LEVEL JET ENERGY WILL BE ENOUGH TO TRIGGER THUNDERSTORMS TO DEVELOP ACROSS THE REGION TODAY. THE BEST CHANCES OF SEVERE THUNDERSTORMS WILL GENERALLY BE NEAR AND SOUTH OF A LINE FROM TOLEDO TO MEDINA TO EDINBORO. HOWEVER AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL ALSO BE POSSIBLE NORTH OF THIS REGION ONTO LAKE ERIE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ018>023-028>033-038-191730- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-HOLMES- 117 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 492 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A WEAKENING COLD FRONT COMBINED WITH SOME UPPER LEVEL JET ENERGY WILL BE ENOUGH TO TRIGGER THUNDERSTORMS TO DEVELOP ACROSS THE REGION TODAY. THE BEST CHANCES OF SEVERE THUNDERSTORMS WILL GENERALLY BE NEAR AND SOUTH OF A LINE FROM TOLEDO TO MEDINA TO EDINBORO. HOWEVER AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL ALSO BE POSSIBLE NORTH OF THIS REGION ONTO LAKE ERIE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ017-027-036-037-047-191730- HANCOCK-WYANDOT-MARION-MORROW-KNOX- 117 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 492 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST AND NORTH CENTRAL OHIO TODAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A WEAKENING COLD FRONT COMBINED WITH SOME UPPER LEVEL JET ENERGY WILL BE ENOUGH TO TRIGGER THUNDERSTORMS TO DEVELOP ACROSS THE REGION TODAY. THE BEST CHANCES OF SEVERE THUNDERSTORMS WILL GENERALLY BE NEAR AND SOUTH OF A LINE FROM TOLEDO TO MEDINA TO EDINBORO. THE HEAT INDEX WILL GET INTO THE UPPER 90S THIS AFTERNOON...THESE VALUES ARE JUST BELOW THE HEAT ADVISORY CRITERIA. HOWEVER...PEOPLE NEED TO BE CAREFUL IF THEY WILL BE OUTSIDE FOR EXTENDED PERIODS OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:49 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 56 min |
| Jul 18, 3:10 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 36 min |
| Jul 18, 3:14 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 46 min |
| Jul 18, 3:29 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 34 min |
| Jul 18, 6:33 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 21 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.